Alert archive / Kentucky / Tornado Warnings in 2009
Tornado Warning 18, NWS Louisville, KY
NWS Louisville, KY issued this tornado warning at Mar 28, 2009, 7:03 PM CDT for Butler County, Edmonson County, Grayson County, Kentucky. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2009, 7:03 PM CDT (00:03 UTC)
- Expired
- Mar 28, 2009, 7:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
Counties Butler County, KY, Edmonson County, KY, Grayson County, KY
The radar
The Louisville radar (KLVX), 65 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 7:30 PM CDT | HAIL 0.75 | Leitchfield, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 2:23 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 471 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1203 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 315 m²/s²
- 0-3 km storm-relative helicity
- 366 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KLMK 290003
TORLMK
KYC031-061-085-290030-
/O.NEW.KLMK.TO.W.0018.090329T0003Z-090329T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
703 PM CDT SAT MAR 28 2009
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHWESTERN EDMONSON COUNTY IN SOUTH CENTRAL KENTUCKY...
CENTRAL GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 730 PM CDT...
* AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR READY...
MOVING NORTHEAST AT 40 MPH. THIS IS A DANGEROUS STORM TAKE COVER
NOW
* THE TORNADO WILL BE NEAR...
LEITCHFIELD AND GRAYSON SPRINGS AROUND 720 PM CDT...
CLARKSON AROUND 725 PM CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORK BENCH OR
OTHER PIECE OF STURDY FURNITURE IN A BASEMENT. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY, BATHROOM, OR CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY. AVOID WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR WESTERN KENTUCKY. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
1100 PM CDT SATURDAY EVENING FOR SOUTH CENTRAL INDIANA AND EASTERN
KENTUCKY.
LAT...LON 3759 8654 3762 8654 3762 8651 3760 8649
3757 8637 3759 8635 3760 8629 3753 8615
3725 8642 3733 8656 3760 8657
TIME...MOT...LOC 0003Z 213DEG 37KT 3736 8644
$$
LS2 follow-up statements
000
WWUS53 KLMK 290016
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
816 PM EDT SAT MAR 28 2009
KYC031-061-085-290030-
/O.CON.KLMK.TO.W.0018.000000T0000Z-090329T0030Z/
GRAYSON KY-BUTLER KY-EDMONSON KY-
715 PM CDT SAT MAR 28 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
NORTHWESTERN EDMONSON...NORTHEASTERN BUTLER AND CENTRAL GRAYSON
COUNTIES...
AT 712 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO ON
LOVELY ROAD NEAR READY AT 702 PM CDT. THIS TORNADO WAS LOCATED NEAR
SHREWSBURY...OR ABOUT 32 MILES NORTH OF BOWLING GREEN...MOVING
NORTHEAST AT 45 MPH. THIS IS A DANGEROUS STORM TAKE COVER NOW
THE TORNADO WILL BE NEAR...
LEITCHFIELD AND GRAYSON SPRINGS AROUND 720 PM CDT...
CLARKSON AROUND 725 PM CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORK BENCH OR
OTHER PIECE OF STURDY FURNITURE IN A BASEMENT. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY, BATHROOM, OR CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY. AVOID WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR WESTERN KENTUCKY. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
1100 PM CDT SATURDAY EVENING FOR SOUTH CENTRAL INDIANA AND EASTERN
KENTUCKY.
LAT...LON 3759 8654 3762 8654 3762 8651 3760 8649
3757 8637 3759 8635 3760 8629 3753 8615
3725 8642 3733 8656 3760 8657
TIME...MOT...LOC 0015Z 213DEG 37KT 3746 8635
$$
LS000
WWUS53 KLMK 290023
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
823 PM EDT SAT MAR 28 2009
KYC031-061-290033-
/O.CAN.KLMK.TO.W.0018.000000T0000Z-090329T0030Z/
BUTLER KY-EDMONSON KY-
723 PM CDT SAT MAR 28 2009
...THE TORNADO WARNING FOR NORTHWESTERN EDMONSON AND NORTHEASTERN
BUTLER COUNTIES IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR WESTERN KENTUCKY. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
1100 PM CDT SATURDAY EVENING FOR SOUTH CENTRAL INDIANA AND EASTERN
KENTUCKY.
LAT...LON 3759 8635 3760 8629 3753 8615 3732 8638
3739 8651
TIME...MOT...LOC 0023Z 213DEG 37KT 3753 8629
$$
KYC085-290030-
/O.CON.KLMK.TO.W.0018.000000T0000Z-090329T0030Z/
GRAYSON KY-
723 PM CDT SAT MAR 28 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR CENTRAL
GRAYSON COUNTY...
AT 721 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO ON
LOVELY ROAD NEAR READY AT 702 PM CDT. THIS TORNADO WAS NOW LOCATED
NEAR LEITCHFIELD...OR ABOUT 38 MILES NORTH OF BOWLING GREEN...MOVING
NORTHEAST AT 45 MPH. THIS IS A DANGEROUS STORM. TAKE COVER NOW
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORK BENCH OR
OTHER PIECE OF STURDY FURNITURE IN A BASEMENT. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY, BATHROOM, OR CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY. AVOID WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR WESTERN KENTUCKY. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
1100 PM CDT SATURDAY EVENING FOR SOUTH CENTRAL INDIANA AND EASTERN
KENTUCKY.
LAT...LON 3759 8635 3760 8629 3753 8615 3732 8638
3739 8651
TIME...MOT...LOC 0023Z 213DEG 37KT 3753 8629
$$
LSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Mar 28, 5:43 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Mar 28, 5:43 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 643 PM EDT SAT MAR 28 2009 .MESOSCALE UPDATE... RECENT RADAR IMAGERY SHOWING BAND OF SEVERE THUNDERSTORMS MOVING ENE THROUGH WESTERN KENTUCKY. IMPRESSIVE STORM SOUTHWEST OF HENDERSON KENTUCKY CONTAINS STRONG ROTATION AND HAS EXHIBITED A NICE THREE BODY SCATTER SPIKE IN THE REFLECTIVITY DATA SUGGESTING VERY LARGE HAIL WITHIN THE STORM. SHOULD THIS STORM HOLD ITS OWN...IT WILL LIKELY IMPACT OUR FAR NORTHWEST PORTIONS OF OUR CWA WITHIN THE NEXT 60-90 MINUTES. FURTHER SOUTH ALONG THE LINE...MORE LINEAR CONVECTION CONTINUES TO DEVELOP. SOME DISCRETE CELLS HAVE DEVELOPED JUST WEST OF NASHVILLE METRO AND ARE MOVING NNE. THESE WOULD IMPACT PORTIONS OF LOGAN...SIMPSON AND BUTLER COUNTIES WITHIN THE NEXT 60-90 MINUTES AS WELL. ATMOSPHERE ACROSS WESTERN KY IS UNSTABLE WITH LATEST ANALYSIS SHOWING SFC LIFTED INDICES OF -4 TO -5. CAPES ARE RUNNING AROUND 50-700 J/KG WHILE BULK SHEAR IS IMPRESSIVE AOA 70KTS. STORMS IN WESTERN KY SHOULD CONTINUE TO MAINTAIN THEIR STRUCTURES AS THEY MOVE INTO OUR SOUTHWESTERN AND WESTERN SECTIONS OF THE FA OVER THE NEXT COUPLE OF HOURS. SHEAR REMAINS QUITE IMPRESSIVE AND ANY STORM THAT CAN DEVELOP SIGNIFICANTLY WILL LIKELY BE SEVERE WITH TORNADOES BEING A THREAT. AM ALSO A BIT CONCERNED WITH CONVECTION MOVING DUE NORTH OUT OF TENNESSEE. BASED ON THEIR CURRENT TRAJECTORIES...WE COULD BE DEALING WITH STORM MERGERS AND SUB-MESOSCALE PROCESSES THAT COULD QUICKLY PRODUCE SEVERE WEATHER. WELL CONTINUE TO MONITOR CLOSELY. .SHORT TERM (TONIGHT AND SUNDAY)... A TORNADO WATCH IS IN EFFECT UNTIL 9 PM EDT FOR SOUTH CENTRAL KENTUCKY ALONG AND WEST OF INTERSTATE 65...AND SOUTH OF INTERSTATE 64. ACTIVE WEATHER...WITH THE POSSIBILITY OF SEVERE THUNDERSTORMS...POSSIBLE LATE THIS AFTERNOON OR THIS EVENING ACROSS CENTRAL KENTUCKY AND...TO A LESSER EXTENT...ACROSS SOUTH CENTRAL INDIANA AND THE BLUEGRASS REGION. A DEEP VERTICALLY STACKED OCCLUDED LOW PRESSURE SYSTEM NOW ACROSS NORTHERN ARKANSAS WILL MOVE NORTHEAST ACROSS SOUTHERN ILLINOIS BY LATE THIS EVENING. A SHARP OCCLUDED FRONT/DRYLINE NOW ACROSS EASTERN MISSISSIPPI WILL SWEEP NORTHEAST ACROSS CENTRAL KENTUCKY THIS EVENING. THE LATEST 12Z NAM IS IN AGREEMENT WITH EARLIER MODELS THAT OUR BEST CHANCE FOR SEVERE STORMS WILL OCCUR WITHIN A NARROW 2 TO 4 HOUR WINDOW THIS EVENING. PARTIAL CLEARING ACROSS WESTERN TENNESSEE AND SOUTHERN KENTUCKY HAVE ALLOWED TEMPERATURES TO RISE INTO THE UPPER 60S...AND SURFACE BASED LIS HAVE FALLEN TO LESS THAN 0. THIS OCCLUDED FRONT WILL SWING NORTHEAST WILL ENTER SOUTH CENTRAL KENTUCKY AROUND 6 PM...AND EXIT NORTH OF THE BLUEGRASS SHORTLY AFTER MIDNIGHT. STRONG UPPER AIR DYNAMICS AND LINEAR FORCING JUST AHEAD OF THIS FRONT MAY ALLOW CONVECTION TO DEVELOP...EITHER AS A BROKEN ARC OF INDIVIDUAL CELLS OR IN SHORT CONVECTIVE LINE SEGMENTS. STRONG DIRECTIONAL WIND SHEAR MAY ALLOW SOME STORMS TO ROTATE...BRINGING A THREAT OF LARGE HAIL...AND DAMAGING WINDS AS WELL AS ISOLATED TORNADOES. SURFACE-BASED INSTABILITY WILL BE QUITE A BIT LESS ACROSS SOUTHERN INDIANA AND EAST OF INTERSTATE 65 LATER THIS EVENING...AND THE SEVERE THREAT WILL TRANSITION TO LARGE HAIL AND PERHAPS ISOLATED WIND DAMAGE OVER THESE AREAS LATER THIS EVENING. LATER TONIGHT...ONCE THIS FRONT PASSED...MUCH COLDER AIR WILL POUR IN FROM THE SOUTHWEST. BREEZY CONDITIONS WILL DEVELOP AFTER MIDNIGHT AS WESTERLY WINDS INCREASE TO 15 TO 25 MPH. AFTER PERHAPS A COUPLE OF HOURS OF CLEAR SKIES UNDER THIS STORMS DRY SLOT...LOW WRAP-AROUND STRATO-CU WILL ARRIVE DURING THE PRE-DAWN HOURS. SUNDAY WILL BE RAW AND BLUSTERY...WITH SCATTERED LIGHT RAIN SHOWERS AND HIGHS REMAINING STEADY IN THE LOWER 40S. FORECAST SOUNDINGS INDICATE SNOW DOWN BELOW 2000 FEET. OUR WARMISH SURFACE TEMPERATURES WILL LIKELY KEEP ANY PRECIP ALL RAIN...WITH PERHAPS A FEW SNOW FLAKES MIXED IN. .LONG TERM (SUNDAY THROUGH FRIDAY)... FAIRLY PROGRESSIVE UPPER AIR FLOW LOOKS TO BE IN STORE THROUGH MUCH OF THE EXTENDED FCST PD WITH SEVERAL OPPORTUNITIES FOR PRECIPITATION DURING THE UPCOMING WEEK. SUNDAY NIGHT THROUGH TUESDAY NIGHT... AS PARENT SFC CYCLONE MOVES NE OF THE AREA SUNDAY NIGHT...CLOUDS SHOULD RAPIDLY CLEAR FROM WEST TO EAST WITH MUCH OF THE REGION GOING MOSTLY CLEAR BY MONDAY MORNING. SUSTAINED COLD AIR ADVECTION WILL HELP PUSH TEMPS DOWN INTO THE UPPER 20S TO AROUND 30 IN THE NORTH WITH READINGS NEAR FREEZING ACROSS THE SOUTHERN HALF OF KY. AFTER A COLD START...COMBINATION OF MOSTLY SUNNY SKIES AND A SOUTHERLY WIND RETURNING SHOULD ALLOW TEMPS TO RESPOND QUICKLY ON MONDAY. HIGHS MONDAY AFTERNOON WILL LIKELY TOP OUT IN THE UPPER 50S TO AROUND 60 IN THE NORTH WITH LOWER 60S ACROSS THE SOUTHERN SECTIONS. INCREASING CLOUDS AND SUSTAINED SOUTHWESTERLY FLOW WILL LIKELY KEEP TEMPS FROM FALLING TOO MUCH MONDAY NIGHT. LOWS FROM THE ENSEMBLE MEANS SUGGEST READINGS IN THE LOWER 40S ACROSS THE NE SECTIONS TO THE UPPER 40S ACROSS THE SOUTHWEST PORTIONS OF OUR FORECAST AREA. ON TUESDAY...CLOUDS WILL CONTINUE TO INCREASE AS NEXT H5 WAVE AND ASSOCIATED SFC CYCLONE MAKES A RUN FOR THE REGION. OVERALL TRENDS IN THE MODEL DATA ARE SOMEWHAT SLOWER THAN IN PREVIOUS RUNS. SO PLAN ON BACKING OFF POPS IN THE EAST SOMEWHAT FOR TUESDAY. AT THIS TIME...BASED ON THE 06Z ENSEMBLE RUNS...FEEL THAT BEST PROBABILITIES OF PRECIPITATION WILL LIKELY BE TUESDAY AFTERNOON AND NIGHT AS SFC FRONT MAKES ITS APPROACH. SHOWERS AND THUNDERSTORMS WILL LIKELY ACCOMPANY THIS SYSTEM. 06Z PROBABILISTIC FCSTS SUGGEST LIKELY POPS FOR TUES AFTERNOON/EVE SO HAVE RAISED POPS SUBSTANTIALLY HERE. PRE-FRONTAL CLOUDS MAY KEEP TEMPS DOWN A BIT WITH A GRADIENT OF TEMPERATURE LIKELY SETTING UP. FEEL THAT HIGHS IN THE LOW TO MID 60S FOR MUCH OF THE REGION SEEMS REASONABLE...BUT UPPER 60S IN THE FAR EAST CANNOT BE RULED OUT ATTM. LOWS TUE NIGHT SHOULD COOL BACK DOWN INTO THE LOWER TO MID 40S. WEDNESDAY THROUGH SATURDAY... FOR THIS TIME PERIOD...12Z OP GFS AND 00Z EURO SOLUTIONS ARE IN GOOD AGREEMENT UNTIL AROUND FRIDAY WHERE THEIR SOLUTIONS SHOW QUITE A BIT OF SPREAD. 28/00Z AND 06Z GFS ENSEMBLES LEND GOOD SUPPORT HERE AS WELL SO A GENERAL BLEND OF THE OP GFS/ENSEMBLES AND EURO WILL BE USED. FOR FRIDAY-SATURDAY...WILL STICK CLOSER TO THE 06Z GFS ENSEMBLE FOR NOW. BY 12Z WED...SFC COLD FRONT SHOULD BE CLEARING THE EASTERN PART OF THE COMMONWEALTH. COMPARED TO THE PREVIOUS FCST...THE 12Z GFS IS A BIT MORE PROGRESSIVE THAN ITS 00Z AND 06Z RUNS...BUT MATCHES UP WELL THE 00Z EURO SOLNS. BASED ON THAT I FEEL THAT WE PROBABLY CAN GO WITH A DRY FCST FOR WEDNESDAY AND WEDNESDAY NIGHT AS WEAK H5 RIDGE AND SFC HIGH BUILD IN AND DRIFT THROUGH THE REGION. COLD NW FLOW ALOFT WILL LIKELY KEEP TEMPS DOWN A BIT ON WED WITH HIGHS IN THE MID TO UPPER 50S AND OVERNIGHT LOWS IN THE UPPER 30S TO AROUND 40. NEXT H5 WAVE LOOKS TO IMPACT THE REGION ON THURSDAY AFTERNOON/EVE BRINGING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO THE REGION. STRONG RETURN FLOW AHEAD OF THE SYSTEM SHOULD ALLOW TEMPS TO SPIKE UP INTO THE LOWER TO MID 60S EARLY THU AFTERNOON AND THEN FALL IN THE POST FRONTAL WAKE. BASED ON 06Z ENSEMBLE PROBABILITIES...HAVE INCREASED POPS CHANCES UP A BIT GIVEN THE OVERALL CONTINUITY AND AGREEMENT WITHIN THE ENSEMBLE. TEMPS LOOK TO COOL OFF BY FRIDAY MORNING WITH LOWS IN THE MID TO UPPER 30S. FOR FRIDAY AND SATURDAY...MODEL SOLUTIONS BEGIN TO DIVERGE AS THE EURO LEAVES A WASHED OUT FRONTAL BOUNDARY STRETCHED ACROSS THE LOWER TO MID OHIO VALLEY. ON THE OTHER HAND...THE 06-12Z OP GFS PUSHES THE FRONT WELL DOWN INTO THE NORTHERN GULF COAST STATES BEFORE LIFTING BACK AS A WARM FRONT JUST OUTSIDE THE FCST PD. FOR NOW HAVE LEANED CLOSER TO THE 06Z GFS WHICH IS BASICALLY A COMPROMISE HERE. GIVEN THE UNCERTAINTY HAVE LEFT THE FCST DRY FOR FRI-SAT FOR NOW UNTIL WE CAN SOME CLARITY WITHIN THE MODEL SOLUTIONS. CURRENT THINKING IS THAT FRIDAY WILL BE COOL AS WELL WITH HIGHS IN THE UPPER 50S IN THE NORTH TO AROUND 60 IN THE SOUTH. INCREASING SOUTHERLY FLOW AT THE SFC AND ALOFT SHOULD ALLOW TEMPS TO WARM SIGNIFICANTLY AGAIN BY SATURDAY WITH HIGHS IN THE LOW TO MID 60S IN THE NORTH AND UPPER 60S ACROSS THE SOUTH. && .AVIATION (00Z TAFS)... LOW PRESSURE NEAR EVANSVILLE AT THE START OF THE PERIOD WILL REACH DETROIT BY MORNING. THE PRIMARY COLD FRONT WILL BE EAST OF THE TAF SITES BY 05Z...WITH A SECONDARY COLD FRONT TOMORROW AS THE LOW MOVES OFF INTO CANADA. THUNDERSTORM THREAT WILL EXIST ALONG AND AHEAD OF THE FIRST COLD FRONT THIS EVENING. ONCE THE FRONT PASSES SCATTERED SHOWERS WILL CONTINUE INTO TOMORROW. WILL TIME THE STORMS THIS EVENING AS BEST AS POSSIBLE...AND KEEP VCSH IN FOR MUCH OF THE REST OF THE TAF PERIOD IN WRAP-AROUND MOISTURE. COULD SEE A FEW SNOWFLAKES MIX IN WITH THE RAIN AROUND DAWN SUNDAY BUT ANY FROZEN PRECIPITATION SHOULD BE OF MINIMAL IMPACT. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...TORNADO WATCH THROUGH 9 PM FOR WEST CENTRAL KENTUCKY. IN...NONE. WEATHER.GOV/LOUISVILLE MESOSCALE....MJ SHORT TERM...JSD LONG TERM....MJ AVIATION.....13
Hazardous weather outlook, Mar 28, 3:00 PM CDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 400 PM EDT SAT MAR 28 2009 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-290815- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 400 PM EDT SAT MAR 28 2009 /300 PM CDT SAT MAR 28 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS EVENING AND OVERNIGHT. A STRONG SURFACE LOW PRESSURE SYSTEM WILL APPROACH SOUTHERN INDIANA BY EARLY SUNDAY. AN OCCLUDED FRONT WILL MOVE NORTHEASTWARD ACROSS KENTUCKY LATE THIS AFTERNOON THROUGH LATE EVENING. STRONG UPPER DYNAMICS COUPLED WITH LIMITED SURFACE INSTABILITY WILL COMBINE TO PRODUCE A BROKEN LINE OF INDIVIDUAL STORMS OR BROKEN LINE SEGMENTS JUST AHEAD OF THIS FRONT. DIRECTIONAL WIND SHEAR AND STRONG MID LEVEL WINDS MAY ALLOW SOME OF THESE STORMS TO ROTATE...OR PRODUCE BOW ECHOS WITHIN INDIVIDUAL LINE SEGMENTS. LARGE HAIL...WINDS AND ISOLATED TORNADOES WILL BE THE MAIN THREAT WITH ANY STORMS. SEVERE STORMS WILL BE MOST LIKELY TO DEVELOP ACROSS SOUTH CENTRAL KENTUCKY...WHERE PARTIAL BREAKS IN THE CLOUD COVER THIS AFTERNOON WILL LEAD TO GREATER INSTABILITY. THE PREFERRED TIME FOR ANY SEVERE WEATHER WILL BE FROM LATE THIS AFTERNOON INTO LATE-EVENING. STORMS WILL THEN TRACK TO THE EAST-NORTHEAST BEFORE DIMINISHING IN INTENSITY AFTER SUNSET. STAY TUNED FOR UPDATES AS SEVERE WEATHER CONDITIONS CAN CHANGE RAPIDLY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT. ANOTHER SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS THURSDAY AND THURSDAY NIGHT. AS WITH ANY THUNDERSTORMS...GUSTY WINDS AND LIGHTNING WILL BE THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON INTO EARLY EVENING. JSD
In the hours before
Local storm report, Mar 28, 5:42 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
642 PM EDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM HAIL ADAIRVILLE 36.67N 86.85W
03/28/2009 M1.00 INCH LOGAN KY TRAINED SPOTTER
&&
SZAPPANOSLocal storm report, Mar 28, 6:02 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
702 PM EDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM HAIL RUSSELLVILLE 36.84N 86.89W
03/28/2009 M0.25 INCH LOGAN KY TRAINED SPOTTER
&&
SZAPPANOSLocal storm report, Mar 28, 6:03 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
703 PM EDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM HAIL AUBURN 36.87N 86.70W
03/28/2009 M0.50 INCH LOGAN KY TRAINED SPOTTER
&&
SZAPPANOSLocal storm report, Mar 28, 6:19 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
719 PM EDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM HAIL CENTERTOWN 37.42N 87.00W
03/28/2009 M0.75 INCH OHIO KY LAW ENFORCEMENT
&&
SZAPPANOSLocal storm report, Mar 28, 6:43 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
743 PM EDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL FRANKLIN 36.73N 86.57W
03/28/2009 M0.75 INCH SIMPSON KY TRAINED SPOTTER
&&
SZAPPANOSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 7:11 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 49 min |
| Mar 28, 7:29 PM CDT | Tornado Warning | LMK | Grayson, Hardin | 31 min |
| Mar 28, 7:33 PM CDT | Tornado Warning | LMK | Meade | 27 min |
Nearby
Tornado Warnings in Kentucky, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.